Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Goodland, KS

November 7, 2007Dundy County, Nebraska; Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Nov 7, 2007, 11:11 AM MST for Dundy County, Nebraska; Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 11:11 AM MST (18:11 UTC)
Expired
Nov 7, 2007, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4112 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 071811
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1111 AM MST WED NOV 7 2007

...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF EASTERN COLORADO
AND PARTS OF WESTERN KANSAS THIS AFTERNOON.

.A WARM AND VERY DRY AIRMASS HAS MOVED INTO THE AREA TODAY
ALLOWING RELATIVE HUMIDITY READINGS TO DROP BELOW 15 PERCENT IN
THE WARNING AREA. NORTHWEST WINDS ARE SLOWLY INCREASING IN SPEED
WITH GUSTS AT OR SLIGHTLY ABOVE 25 MPH EXPECTED. THE COMBINATION
OF THE HUMIDITY AND WINDS HAS PROMPTED A RED FLAG WARNING TO BE
ISSUED. 

COZ252-253-KSZ001-013-080000-
/O.NEW.KGLD.FW.W.0010.071107T1811Z-071108T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-
1111 AM MST WED NOV 7 2007 /1211 PM CST WED NOV 7 2007/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

RELATIVE HUMIDITY READINGS BELOW 15 PERCENT AND WIND GUSTS OF 25
MPH OR GREATER CAN BE EXPECTED THROUGH THE DAY. WIND GUSTS WILL
FALL BELOW 25 MPH AND RH VALUES WILL INCREASE ABOVE 15 PERCENT BY
5 PM MST (6 PM CST). 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
2 follow-up statements
000 
WWUS83 KGLD 071855
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MST WED NOV 7 2007

...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF EASTERN COLORADO
AND PARTS OF WESTERN KANSAS THIS AFTERNOON...

.A WARM AND VERY DRY AIRMASS HAS MOVED INTO THE AREA TODAY
ALLOWING RELATIVE HUMIDITY READINGS TO DROP BELOW 15 PERCENT IN
THE WARNING AREA. NORTHWEST WINDS ARE SLOWLY INCREASING IN SPEED
WITH GUSTS AT OR SLIGHTLY ABOVE 25 MPH EXPECTED. THE COMBINATION
OF THE HUMIDITY AND WINDS HAS PROMPTED A RED FLAG WARNING TO BE
ISSUED.

NEZ079-080000-
/O.EXA.KGLD.FW.W.0010.000000T0000Z-071108T0000Z/
DUNDY-
1155 AM MST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

RELATIVE HUMIDITY READINGS BELOW 15 PERCENT AND WIND GUSTS OF
25 MPH OR GREATER CAN BE EXPECTED THROUGH THE DAY. WIND GUSTS
WILL FALL BELOW 25 MPH AND RH VALUES WILL INCREASE ABOVE
15 PERCENT BY 5 PM MST (6 PM CST).

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ252-253-KSZ001-013-080000-
/O.CON.KGLD.FW.W.0010.000000T0000Z-071108T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-
1155 AM MST WED NOV 7 2007 /1255 PM CST WED NOV 7 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON. 

RELATIVE HUMIDITY READINGS BELOW 15 PERCENT AND WIND GUSTS OF
25 MPH OR GREATER CAN BE EXPECTED THROUGH THE DAY. WIND GUSTS
WILL FALL BELOW 25 MPH AND RH VALUES WILL INCREASE ABOVE
15 PERCENT BY 5 PM MST (6 PM CST).

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
000 
WWUS83 KGLD 072350
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MST WED NOV 7 2007

COZ252-253-KSZ001-013-NEZ079-080100-
/O.EXP.KGLD.FW.W.0010.000000T0000Z-071108T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
450 PM MST WED NOV 7 2007 /550 PM CST WED NOV 7 2007/

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE STILL LOW...AND REMAIN IN THE 10 TO
20 PERCENT RANGE. HOWEVER...WITH THE SETTING OF THE SUN...THESE
VALUES WILL CONTINUE TO RISE. ALSO...THE WIND HAS DECREASED...AND
WILL BE LIGHT AND VARIABLE THROUGH THE REST OF THE NIGHT.
THEREFORE THE WARNING WILL BE WILL ALLOWED TO EXPIRE.

$$

BULLER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 7, 9:20 AM MST, 1 hour 51 minutes earlier.

Area forecast discussion, Nov 7, 9:20 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
920 AM MST WED NOV 7 2007

.UPDATE...HAVE UPDATED FIRST PERIOD GRIDS FOR DP/TEMP/WIND.
CONCERNS TODAY ARE ON FIRE WEATHER.

AT 16Z TEMPERATURES ALREADY IN THE MID 60S ACROSS FAR EASTERN
COLORADO (FLAGLER) WHILE ACROSS THE EAST THEY WERE STRUGGLING TO
REACH 40 DEGREES (MCCOOK AT 39). WARM FRONT JUST NOW REACHING THE
EASTERN 1/3 OF THE AREA.

CONCERNS FOR THE FIRST PERIOD INCLUDE FIRE WEATHER. RH VALUES
ALREADY BELOW 15 PERCENT IN FLAGLER AND THIS WARM/DRY AIRMASS WILL
SPREAD ACROSS THE WESTERN 2/3 OF THE AREA OVER THE REMAINDER OF
THE DAY. 800 MB WINDS SUGGEST BORDERLINE GUSTS ACROSS FAR EASTERN
COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS. THUS...NO FIRE
WEATHER HIGHLITES ANTICIPATED AT PRESENT TIME BUT WILL KEEP A
CLOSE EYE ON THINGS. THIS IS ALREADY MENTIONED IN THE HWO SO NO
NEED TO UPDATE UNLESS A WARNING(S) IS NEEDED.

12 DAY 850 BIAS FROM THE NAM SUGGESTS AFTERNOON TEMPERATURES WILL
REACH THE UPPER 70S TO 80 WHILE THE GFS SUGGESTS MID 70S. HAVE
BUMPED AFTERNOON TEMPS UP A FEW DEGREES TOWARD THE GFS SCENARIO.
WITH SUCH A DRY/WARM AIRMASS COULDNT RULE OUT TEMPS PUSHING TOWARD
80 BUT FOR NOW WILL STAY CLOSER TO THE GFS.

&&

.PREV DISCUSSION... /ISSUED 239 AM MST WED NOV 7 2007/

.DISCUSSION...NORTHWEST FLOW WILL CONTINUE THROUGH THURSDAY AS THE
UPPER RIDGE SLOWLY MOVES INTO THE ROCKIES. BY FRIDAY THE RIDGE WILL
BE OVER THE PLAINS. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO
AND SHIFT EAST THIS AFTERNOON. HIGH PRESSURE WILL FOLLOW AND
CONTINUE OVER THE AREA THROUGH THURSDAY NIGHT. ANOTHER TROUGH WILL
MOVE INTO EASTERN COLORADO ON FRIDAY.

SUBSIDENCE WILL PERSIST THROUGH THIS FORECAST KEEPING POPS NIL.
TEMPERATURES ARE THE MAIN CONSIDERATION.

850MB TEMPERATURES ARE PROGGED TO RISE INTO THE UPPER TEENS TODAY
AND THEN COOL A COUPLE OF DEGREES THURSDAY BEHIND THE TROUGH. UPPER
TEENS WILL RESUME ON FRIDAY AS SOUTHERLY WINDS RETURN. PLAN TO LEAN
TOWARD COOLER MAX TEMPERATURES TODAY BASED COOLER HIGH TEMPERATURES
YESTERDAY. MAX TEMPERATURES TODAY ARE FORECAST TO RANGE FROM THE
LOWER 70S WEST TO UPPER 60S EAST. THURSDAYS MAX TEMPERATURES WILL
BE SIMILAR EXCEPT THE EAST SHOULD WARM TO NEAR 70. MOST OF THE
FORECAST AREA SHOULD REACH 70 ON FRIDAY. MIN TEMPERATURES SHOULD BE
IN THE LOWER 30S TONIGHT/THURSDAY NIGHT WITH MID/UPPER 30S FRIDAY
NIGHT.

&&

.AVIATION...FOR THE 18Z TAF VFR CONDITIONS THROUGH 18Z. MAY SEE
SOME CIRRUS ACROSS THE KMCK AREA BUT THATS ABOUT IT. HAVE BUMPED
UP THE WINDS AT THE KGLD SITE WITH GUSTS TO 25 KTS BY
17Z...DIMINISHING AROUND 23Z AS DAYTIME HEATING HAS ALREADY
PEAKED.

&&

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT/FS/DDT
Hazardous weather outlook, Nov 7, 5:20 AM MST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
520 AM MST WED NOV 7 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
520 AM MST WED NOV 7 2007 /620 AM CST WED NOV 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER INDEX IS VERY HIGH TODAY. RELATIVE HUMIDITY WILL
FALL TO 20 PERCENT OR LESS THIS AFTERNOON AS TEMPERATURES RISE TO
NEAR 70. ANY OUTDOOR FIRES WILL IGNITE EASILY AND SPREAD QUICKLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FS

Nearby

Red Flag Warnings in Kansas, 2007Red Flag Warnings in Colorado, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.